Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Lipodystrophy so quickly?
Jun 24, 2002

Dear Dr. Dieterich:

I have been on Trizivir for 15 months after being diagnosed with AIDS back in Jan. 2001. I am UD and my CD4 is around 450. However, my face is looking horrible and I'm not certain if I'm losing fat or losing fat and muscle too. So many people are asking me "what's wrong with you" that I'm truly becoming paranoid. My own specialist claims that my facial lipoatrophy is not due to Trizivir. If that's the case, then what could be the cause? I had a heart attack last July and am taking Metoprolol? Could it be this medication. My doctor just started me on Oxandrin. Please, is a case like mine, to have facial wasting so soon, a common occurrence? I would sincerly appreciate your thoughts or recommendations.

Response from Dr. Dieterich

This is a very unusual case. Facial wasting is usually caused mostly by the d drugs, but can be caused by any nucleoside analogues, trizir being a combination of three. Facial wasting can also be caused by aging unrelated to HIV or HIV medication. As people age, they naturally lose subcutaneous fat and it is unavoidable. If your numbers are good, you can always take a drug holiday to see if your face improves. It should not be a major problem for your HIV. Good luck! DTD


Previous
deca-durabolin uses
Next
Veiny legs and arms

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement